I had an "out of my head" moment last night. Having watched Derby somehow managing to avoid promotion to the Premier league by losing to QPR in the very last minute I then watched the European cup final between Real and Athletico Madrid, strangely in Portugal. I fell asleep and awoke watching " Star Wars" . Thinking I had lost the plot I called Lynne who confirmed I was watching a different channel and it was half time in the football match with Athletico winning 1. - 0. If this place is not haunted I somehow must have changed channels. A little investigation indicated my blood sugar was low, although the meter readings were above 8, (quite good). The leaflet in the antibiotic box indicates the tablets " may affect blood sugar readings in diabetics". Fortunately we has already guessed that and I had resorted to "gut feelings" , but only when awake, obviously. I had not been advised of this problem by doctors, nurses or pharmacists, who surely must know about it ? Luckily 62 years of diabetic experience helps me, but what about parents of young diabetics or recently diagnosed ones ? For any diabetics reading this it is worth noting the name of the antibiotic - Flucloxacillanin.
Please note, not all diabetics may suffer the same side-effects with this drug and I genuinely owe my life to it. My problem is that the medical profession avoids talking about drug side effects.